Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 179, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2018, 5:00 PM CDT for Brown County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2018, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 4, 2018, 5:32 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Brown County, NE
The radar
The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
273
WUUS53 KLBF 042200
SVRLBF
NEC017-042245-
/O.NEW.KLBF.SV.W.0179.180704T2200Z-180704T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
500 PM CDT WED JUL 4 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Brown County in north central Nebraska...
* Until 545 PM CDT.
* At 459 PM CDT, a severe thunderstorm was located 11 miles south of
Ainsworth, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hofeld Lake and Jones Lake.
This includes Highway 20 near mile marker 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4256 9981 4247 9968 4243 9967 4239 9967
4225 9992 4235 10000
TIME...MOT...LOC 2159Z 223DEG 23KT 4238 9991
HAIL...1.25IN
WIND...60MPH
$$
Roberg3 follow-up statements
602
WWUS53 KLBF 042212
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
512 PM CDT WED JUL 4 2018
NEC017-042245-
/O.CON.KLBF.SV.W.0179.000000T0000Z-180704T2245Z/
Brown NE-
512 PM CDT WED JUL 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL BROWN COUNTY...
At 511 PM CDT, a severe thunderstorm was located 7 miles south of
Ainsworth, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hofeld Lake and Jones Lake.
This includes Highway 20 near mile marker 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4256 9981 4247 9968 4243 9967 4239 9967
4227 9988 4237 9998
TIME...MOT...LOC 2211Z 225DEG 24KT 4244 9982
HAIL...1.00IN
WIND...60MPH
$$
Roberg590
WWUS53 KLBF 042223
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
523 PM CDT WED JUL 4 2018
NEC017-042245-
/O.CON.KLBF.SV.W.0179.000000T0000Z-180704T2245Z/
Brown NE-
523 PM CDT WED JUL 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL BROWN COUNTY...
At 523 PM CDT, a severe thunderstorm was located near Long Pine, or 9
miles southeast of Ainsworth, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hofeld Lake and Jones Lake.
This includes Highway 20 near mile marker 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4256 9981 4247 9968 4243 9967 4239 9967
4227 9988 4237 9998
TIME...MOT...LOC 2223Z 226DEG 30KT 4245 9974
HAIL...1.25IN
WIND...60MPH
$$
Roberg962
WWUS53 KLBF 042232
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
532 PM CDT WED JUL 4 2018
NEC017-042242-
/O.CAN.KLBF.SV.W.0179.000000T0000Z-180704T2245Z/
Brown NE-
532 PM CDT WED JUL 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still possible with this
thunderstorm.
LAT...LON 4256 9981 4247 9968 4243 9967 4239 9967
4227 9988 4237 9998
TIME...MOT...LOC 2231Z 223DEG 23KT 4249 9969
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:09 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 4, 3:09 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service North Platte NE 309 PM CDT Wed Jul 4 2018 .SHORT TERM...(This evening through Thursday) Issued at 244 PM CDT Wed Jul 4 2018 The main forecast concern going into tonight will be the development of strong to severe storms with heavy rainfall an additional threat. The 12Z LBF sounding showed a PWAT of 1.40 inches with a tap of monsoonal moisture shown by the current GOES-R water vapor channels. This is near the historic max for this day, thus the concern for heavy rainfall and possible flooding. The cold front currently extends from Oshkosh through Brewster to Spencer and continues to slowly sag southward. Development is forecast to occur along and behind this front, initially across the northeast, building southwestward this evening. The storms should form a broken to continuous line this evening while slowly dropping southward overnight. A slight risk for severe storms is forecast south a a line from Lewellen through Ainsworth and Spencer. With thunderstorms expected to become fairly widespread across this area, Forth of July activities are likely to be impacted, with rain and thunderstorms slow to move out of the area. On Thursday, the front will stall out across northern Kansas into southeast Wyoming. While early to mid morning may be fairly dry, chances increase late morning into the afternoon, mainly south of highway 2. With east to southeast winds and partly to mostly cloudy skies, temperatures to range mainly in the lower 80s. .LONG TERM...(Thursday night through Wednesday) Issued at 244 PM CDT Wed Jul 4 2018 Shower and thunderstorm chances continue Thursday night across southwest areas, as moisture and disturbances rotate out of Colorado. Chances for showers and a few thunderstorms to linger into Friday as the upper ridge center build west across Colorado and Utah. Highs to range from the upper 80s west to the lower 80s east. Then expecting dry conditions through Sunday, followed by a slight chance far northwest Sunday night and again Tuesday night into Wednesday. This will occur as an upper trough moves east across the Pacific NW into the Northern Plains. Highs Saturday through Wednesday return to the upper 80s to mid 90s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 124 PM CDT Wed Jul 4 2018 A cold front will be the focus for scattered thunderstorm development this afternoon and evening across most of southwest, central and portions of north central Nebraska. Most likely the KLBF TAF site will be impacted sometime this evening, with most if not all of the activity staying southeast of the KVTN TAF site. Winds will be variable and gusty near any thunderstorm activity, otherwise should be less than 15 kt. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Taylor
Hazardous weather outlook, Jul 4, 3:20 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Wed Jul 4 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-052030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Wed Jul 4 2018 /220 PM MDT Wed Jul 4 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong to locally severe thunderstorms are possible late this afternoon and evening. The area of concern will be for areas along and east of a Lewellen through Ainsworth and Spencer line. Large hail, damaging winds and locally heavy rainfall will be the greatest threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered thunderstorms are possible again Thursday through Friday. The risk of organized severe weather is low during this period. There is another low chance of thunderstorms again on Sunday night. Again, severe weather potential is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Jul 4, 4:21 PM CDT, 39 minutes before
Special Weather Statement National Weather Service North Platte NE 421 PM CDT WED JUL 4 2018 NEZ007-009-010-042200- Holt NE-Rock NE-Boyd NE- 421 PM CDT WED JUL 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...NORTHWESTERN HOLT AND WEST CENTRAL BOYD COUNTIES UNTIL 500 PM CDT... At 421 PM CDT, Doppler radar was tracking a strong thunderstorm near Stuart, or 22 miles east of Bassett, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dustin. LAT...LON 4262 9907 4268 9925 4295 9916 4280 9880 TIME...MOT...LOC 2121Z 213DEG 20KT 4268 9912 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:36 PM CDT | Special Weather Statement | LBF | Arthur, Deuel, Garden, Keith, Perkins | 54 min |
| Jul 3, 9:23 PM CDT | Special Weather Statement | LBF | Arthur, Deuel, Keith, McPherson, Perkins | 37 min |
| Jul 3, 10:01 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 44 min |
| Jul 3, 10:47 PM CDT | Special Weather Statement | LBF | Keith, Lincoln, McPherson, Perkins | 43 min |
| Jul 4, 12:23 AM CDT | Special Weather Statement | LBF | Keith | 37 min |
| Jul 4, 1:35 AM CDT | Special Weather Statement | LBF | Brown | 40 min |
| Jul 4, 1:49 AM CDT | Special Weather Statement | LBF | Loup | 41 min |
| Jul 4, 2:03 AM CDT | Special Weather Statement | LBF | Blaine | 42 min |
| Jul 4, 4:55 AM CDT | Special Weather Statement | LBF | Custer | 50 min |
| Jul 4, 6:44 AM CDT | Special Weather Statement | LBF | Rock | 46 min |
| Jul 4, 7:32 AM CDT | Special Weather Statement | LBF | Rock | 43 min |
| Jul 4, 4:21 PM CDT | Special Weather Statement | LBF | Boyd | 39 min |
| Jul 4, 6:30 PM CDT | Special Weather Statement | LBF | Loup | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.